MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950020
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 09/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #3).Additional emdrs were submitted to represent the bard/davol composix e/x (device #1) and the bard/davol ventralex st (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol composix e/x, ventralex st and ventrio st on (b)(6) 2007 and/or (b)(6) 2014 and/or (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2014) is considered to be a best estimate.Updated fields: a2, a4, b2 (outcomes attributed to adv ev), b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), d.6a (date of implant), d.6b (date of explant), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol ventrio st (device 2).Additional supplemental emdrs were submitted to represent the bard/davol mesh - composix e/x (device 1), ventralex st (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol composix e/x, ventralex st and ventrio st on (b)(6) 2007 and/or (b)(6) 2014 and/or (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with incarcerated ventral recurrent hernia thereby underwent laparoscopic repair with the implant of composix e/x mesh (device 1).Per operative notes, ¿the hernia sac was dissected.A composix e/x mesh (device 1) was placed into intra-abdominal cavity and secure it with suture.¿ (b)(6) 2014 - patient was diagnosed with recurrent incarcerated incisional hernia, adhesion thereby underwent open repair with implant one ventrio st mesh (device 2).Per operative notes, ¿adhesions were taken down.Hernia sac was dissected.A ventrio st mesh (device 2) was placed and secure it with suture.¿ (b)(6) 2017 - patient was diagnosed with incarcerated recurrent ventral hernia with small bowel obstruction with extensive intra-abdominal adhesion, pain thereby underwent open repair with explant of composix e/x mesh (device 1) and ventrio st mesh (device 2).Per operative notes, ¿all adhesions and bowel obstructions were taken down.Hernia sac was dissected out.Previously placed composix e/x mesh (device 1) and ventrio st mesh (device 2) were totally removed.The wound was irrigated.The defect was closed with suture.¿ (b)(6) 2019 - patient was diagnosed with two ventral hernias, adhesions thereby underwent open repair with implant of ventralex st mesh (left device 3) and ventrio st mesh (right device 4).Per operative notes, ¿right and left side hernia sac were dissected out.In left and right side ventralex st mesh (left device 3) and ventrio st mesh (right device 4) were placed and secure it with suture.¿.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10557904
Report Number1213643-2020-08533
Device Sequence Number2793678
Product Code FTL
UDI-Device Identifier00801741031519
UDI-Public(01)00801741031519(17)160428(10)HUYD0307
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2016
Device Catalogue Number5950020
Device Lot NumberHUYD0307
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date09/20/2020
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight100 KG